Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 29, 2009, 10:38 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2009, 10:38 PM EDT (02:38 UTC)
- Expired
- May 29, 2009, 11:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 37 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:46 PM EDT | HAIL 0.88 | Loris, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 300238
SVRILM
NCC019-047-SCC051-300330-
/O.NEW.KILM.SV.W.0040.090530T0238Z-090530T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 PM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1130 PM EDT
* AT 1036 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR
AYNOR...AND MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS
EXTENDING NORTHEAST OF THIS CELL INTO COLUMBUS AND BRUNSWICK
COUNTIES IN NORTH CAROLINA MAY ALSO PRODUCE LARGE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLSBROOK BY 1050 PM...
LORIS BY 1100 PM...
TABOR CITY BY 1110 PM...
GORETOWN BY 1115 PM...
WAMPEE BY 1120 PM...
SIDNEY BY 1125 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7826 3405 7821 3371 7919 3390 7926
3398 7932 3408 7922
TIME...MOT...LOC 0237Z 258DEG 16KT 3402 7901
$$
TRA4 follow-up statements
000
WWUS52 KILM 300259
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1059 PM EDT FRI MAY 29 2009
NCC019-047-SCC051-300330-
/O.CON.KILM.SV.W.0040.000000T0000Z-090530T0330Z/
COLUMBUS NC-BRUNSWICK NC-HORRY SC-
1059 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL HORRY...WESTERN BRUNSWICK AND SOUTHERN COLUMBUS
COUNTIES...
AT 1058 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LORIS...OR
17 MILES NORTHEAST OF CONWAY...MOVING EAST AT 20 MPH. NICKEL SIZE
HAIL WAS REPORTED IN SEVERAL LOCATIONS ACROSS HORRY COUNTY...AND
SHOULD SPREAD INTO COLUMBUS COUNTY SHORTLY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAND BY 1105 PM EDT...
GORETOWN BY 1110 PM EDT...
SIDNEY BY 1125 PM EDT...
DULAH BY 1130 PM EDT...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3405 7821 3372 7919 3394 7926 3412 7904
3439 7826
TIME...MOT...LOC 0259Z 258DEG 16KT 3404 7889
$$
TRA000
WWUS52 KILM 300314
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 PM EDT FRI MAY 29 2009
NCC019-047-SCC051-300330-
/O.CON.KILM.SV.W.0040.000000T0000Z-090530T0330Z/
COLUMBUS NC-BRUNSWICK NC-HORRY SC-
1114 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR CENTRAL HORRY...CENTRAL BRUNSWICK AND SOUTHERN COLUMBUS
COUNTIES...
AT 1112 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
GORETOWN...OR 16 MILES NORTHWEST OF LITTLE RIVER...MOVING EAST AT 20
MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR GORETOWN IN HORRY
COUNTY...ALSO MOVING EAST AT 20 MPH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3405 7821 3377 7906 3398 7919 3412 7904
3439 7826
TIME...MOT...LOC 0313Z 258DEG 16KT 3405 7881
$$
TRA000 WWUS52 KILM 300323 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1123 PM EDT FRI MAY 29 2009 SCC051-300333- /O.CAN.KILM.SV.W.0040.000000T0000Z-090530T0330Z/ HORRY SC- 1123 PM EDT FRI MAY 29 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY COUNTY IS CANCELED... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3405 7821 3392 7862 3416 7890 3439 7826 TIME...MOT...LOC 0323Z 250DEG 20KT 3417 7861 $$ NCC019-047-300330- /O.CON.KILM.SV.W.0040.000000T0000Z-090530T0330Z/ COLUMBUS NC-BRUNSWICK NC- 1123 PM EDT FRI MAY 29 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR CENTRAL BRUNSWICK AND SOUTHERN COLUMBUS COUNTIES... AT 1122 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR OLD DOCK...OR 13 MILES SOUTHEAST OF WHITEVILLE...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASH... WACCAMAW...FREELAND...HONEY ISLAND...CRUSOE ISLAND...FREEMAN... MAKATOKA...EXUM AND BOLTON PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3405 7821 3392 7862 3416 7890 3439 7826 TIME...MOT...LOC 0323Z 250DEG 20KT 3417 7861 $$ MBB
000 WWUS52 KILM 300332 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1132 PM EDT FRI MAY 29 2009 NCC019-047-300342- /O.EXP.KILM.SV.W.0040.000000T0000Z-090530T0330Z/ COLUMBUS NC-BRUNSWICK NC- 1132 PM EDT FRI MAY 29 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRUNSWICK AND SOUTHERN COLUMBUS COUNTIES HAS EXPIRED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3405 7821 3392 7862 3416 7890 3439 7826 TIME...MOT...LOC 0323Z 250DEG 20KT 3417 7861 $$ MBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:03 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 29, 9:03 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 903 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND PUSH OFF THE COAST SATURDAY MORNING. A WEAK TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE REGION LATE SUNDAY INTO MONDAY. WARM AND GENERALLY DRY CONDITIONS WILL PREVAIL EARLY NEXT WEEK. RAIN CHANCES WILL INCREASE TOWARD THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 9 PM FRIDAY...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS THE INLAND CAROLINAS THIS EVENING RACKED UP AN IMPRESSIVE TALLY OF HAIL REPORTS...SOME UP TO GOLF BALL SIZE. CONVECTION FORMED IN AN EXTREMELY UNSTABLE AIRMASS (CAPE 2500-3500 J/KG LIFTED INDEX -5 TO -7) ALONG THE SEABREEZE AND THE PIEDMONT/SANDHILLS TROUGH AXIS. STORMS THEN MERGED ACROSS THE I-95 CORRIDOR AND CONTINUED TO REFIRE FOR HOURS. INSTABILITY REMAINING TONIGHT WILL BE SUFFICIENT TO CONTINUE FIRING STORMS UNTIL THE SURFACE COLD FRONT ARRIVES INLAND AFTER MIDNIGHT...AND AFTER 3-4 AM ALONG THE COAST. THE FORECAST UPDATE THIS EVENING EXTRAPOLATES CURRENT ACTIVITY NORTHEAST THROUGH BLADEN AND PENDER COUNTIES PLUS THE NORTHERN HALF OF NEW HANOVER COUNTY. ADDITIONAL SPOTTY CONVECTIVE DEVELOPMENT IS POSSIBLE IN THE PEE DEE REGION WHERE THERE ARE SOME SPOTS STILL NEAR 80 DEGREES AT 9 PM. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...COLD FRONT WILL BE PUSHING OFF THE COAST AT THE BEGINNING AT THE PERIOD. AND DRIER AIR WILL WORK OVER THE AREA AND PRECIPITATION IS NOT EXPECTED. THE MOST NOTICEABLE CHANGE WILL BE THE LOWER DEW POINTS AND TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 80S AT THE COAST TO AROUND 90 INLAND. AS FRONTAL BOUNDARY SHIFT FARTHER EAST SOUTHWEST WINDS WILL BECOME ESTABLISHED AND UPPER 80S TO NEAR 90 DEGREES IS EXPECT ACROSS THE COUNTY WARNING AREA. A RESULTANT SEA BREEZE IS EXPECTED TO DEVELOP ON SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 3 PM FRIDAY...A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF LOCAL AREA EARLY MON. THE GFS KEEPS THIS BACK DOOR FRONT STALLED JUST TO OUR NORTH BEFORE IT MOVES BACK NORTH LATE MON...BUT THE NAM PUSHES IT SOUTH THROUGH LOCAL AREA INTO SOUTH CAROLINA. THIS COULD PRODUCE SOME ENHANCEMENT TO AFTN CLOUD DEVELOPMENT FOR MON...ANY SHOWERS SHOULD REMAIN OUT OF THE PICTURE AS PLENTY OF DRY AIR WILL BE AROUND IN THE LOW TO MID LEVELS. EITHER WAY...RETURN FLOW SETS UP AROUND HIGH PRESSURE WHICH MOVES OFF THE MID ATLANTIC COAST LATE MON INTO TUES. IN THE LOW TO MID LEVELS...ABOVE THE SURFACE...FLOW WILL REMAIN OUT OF THE W-NW MON THROUGH EARLY THURS WITH PLENTY OF DRY AIR. EVEN LOW LEVEL MOISTURE REMAINS RELATIVELY LOW AND EXPECT MORE IN THE WAY OF CLOUD DEVELOPMENT ALONG SEA BREEZE BOUNDARY RATHER THAN SHOWERS. PCP WATER REMAINS AROUND 1.25 INCHES OR BELOW FROM MON THROUGH THURS MORNING AND THEREFORE DO NOT EXPECT MUCH ACTIVITY THROUGH THE FIRST HALF OF THE WEEK. WEAK SOUTHERLY RETURN FLOW AT THE SURFACE WILL CONTINUE THROUGH EARLY THURS IN WHICH TIME THE FLOW VEERS AROUND TO THE SW AS A COLD FRONT MAKES ITS WAY SOUTH INTO NORTH CAROLINA. THIS FRONT SHOULD STALL OUT OVER NC AS LOW PRESSURE SYSTEM BEGINS TO TRACK UP THE SOUTHEAST COAST FROM FLORIDA. THIS LOW COULD AFFECT THE COASTAL CAROLINAS BY LATE THURS INTO FRI. THEREFORE WILL ADVERTISE LOWER END POPS IN MORE DIURNAL TYPE SHWR ACTIVITY BY WED THROUGH EARLY THURS AND THEN BETTER CHANCES OF MORE WIDESPREAD ACTIVITY ESPECIALLY ALONG THE COAST HEADING INTO LATE THURS AND FRI. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE INTERSTATE 95 CORRIDOR INLAND AND MOVED EAST THIS AFTERNOON. SHOULD SEE ALL TERMINALS AFFECTED BY STORMS THIS EVENING. MIGHT EVEN SEEN HAIL AND WIND GUSTS OVER 35 KT AS WELL WITH SHORT TERM IFR CIGS AND VSBYS. ACTIVITY SHOULD END FROM WEST TO EAST BETWEEN 02Z AND 06Z. AFTER THAT...THERE IS THE THREAT OF STRATUS AND FOG WITH MVFR OR IFR CIGS SHOULD WINDS DIMINISH SUFFICIENTLY AFTER STORMS. AFTER 12 TO 14Z SATURDAY...VFR CONDITIONS ARE EXPECTED. EXTENDED OUTLOOK THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER IS EXPECTED THROUGH THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM FRIDAY...CONVECTION MAY HAVE A TOUGH TIME MAKING OUT INTO THE COASTAL WATERS...EVEN NORTH OF CAPE FEAR WHERE THE BEST CHANCES FOR SHOWERS AND STORMS WILL EXIST OVERNIGHT. AIR TEMPERATURES OVER THE OCEAN ARE IN THE MID 70S WHICH MAY BE TOO COOL TO SUSTAIN THE THUNDERSTORMS. MARINERS NORTH OF CAPE FEAR SHOULD KEEP A CLOSE EYE TO THE WESTERN SKY OVER THE NEXT 3-4 HOURS. OTHERWISE...A SURFACE COLD FRONT HAS MADE IT THROUGH CENTRAL NORTH CAROLINA AND SHOULD MOVE INTO THE COASTAL WATERS EARLY SATURDAY MORNING. SOUTHWEST WINDS AROUND 15 KT WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. SEAS ARE RUNNING AROUND 3 FT CURRENTLY (2 FT NEAR SHORE SOUTH OF CAPE FEAR) AND LITTLE CHANGE IS ANTICIPATED OVERNIGHT UNTIL THE FRONT CROSSES OVERHEAD. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...THE COLD FRONT WILL BE CROSS THE COASTAL WATERS SATURDAY MORNING AND SHIFT OFF THE COAST BY THE AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE WEST AND NORTHWEST BUT ONLY AT 10 KNOTS. WIND DIRECTIONS ARE EXPECTED TO QUICKLY RETURN TO THE SOUTHWEST AHEAD OF A BACKDOOR COLD FRONT THAT IS EXPECTED TO DROP INTO THE AREA LATE SUNDAY. THE NAM MODEL IS SHOWING A SURGE OF 15 TO 20 KNOT WINDS FROM THE NORTHEAST LATE SUNDAY NIGHT. THIS WILL HAVE TO BE WATCHED CLOSELY. IF THE FRONT SHIFTS FARTHER SOUTH THAN ANTICIPATED THEN WINDS SPEEDS AND SEAS WILL NEED TO BE INCREASED FOR THE SUNDAY NIGHT PERIOD. AT THIS TIME SEAS ARE EXPECTED TO REMAIN AROUND 2 FEET BUT COULD BE HIGHER NORTH OF CAPE FEAR IF SURGE DOES DEVELOP. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...WEAK BACK DOOR FRONTAL BOUNDARY MAY MAKE ITS WAY INTO LOCAL WATERS EARLY MONDAY WHICH COULD PRODUCE A LIGHT NORTHERLY FLOW BEHIND IT...BUT BY MON AFTN WINDS WILL VEER BACK AROUND TO THE SOUTH. A LIGHT SOUTHERLY RETURN FLOW WILL SET UP LATE MON THROUGH EARLY WED NIGHT. SHOULD SEE A LITTLE HIGHER WINDS EACH AFTERNOON CLOSER TO THE COAST DUE TO THE SEABREEZE...BUT OVERALL EXPECT WINDS MOST OF THE TIME 10 KT OR LESS. SEAS SHOULD REMAIN 2 FT OR LESS THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...HAWKINS LONG TERM...RGZ AVIATION...RAN
Hazardous weather outlook, May 29, 2:48 PM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT FRI MAY 29 2009 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-301900- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 248 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-301900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT FRI MAY 29 2009 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. III
In the hours before
Local storm report, May 29, 7:41 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
741 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 8 SE LAKE CITY 33.79N 79.65W
05/29/2009 E0.75 INCH WILLIAMSBURG SC PUBLIC
&&
HAWKINSLocal storm report, May 29, 8:00 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 1 N FAIRMONT 34.51N 79.12W
05/29/2009 E0.75 INCH ROBESON NC TRAINED SPOTTER
&&
HAWKINSSpecial weather statement, May 29, 8:21 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 821 PM EDT FRI MAY 29 2009 NCZ087-SCZ024-300040- ROBESON-DILLON- 821 PM EDT FRI MAY 29 2009 ...A STRONG SLOW-MOVING THUNDERSTORM OVER LAKE VIEW AND MARIETTA... AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE VIEW...OR 12 MILES NORTHEAST OF MULLINS. MOVEMENT WAS ERRATIC AND LESS THAN 5 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE BARNESVILLE...KEMPER...LAKE VIEW...MARIETTA AND ORRUM. HEAVY RAINFALL IS LIKELY PRODUCING MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
Special weather statement, May 29, 9:08 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 908 PM EDT FRI MAY 29 2009 SCZ024-033-300130- DILLON-MARION- 908 PM EDT FRI MAY 29 2009 ...STRONG THUNDERSTORM WITH POSSIBLE HAIL NORTH OF MARION... AT 907 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF SELLERS...OR 6 MILES NORTH OF MARION...MOVING EAST AT 10 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
Special weather statement, May 29, 9:12 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 912 PM EDT FRI MAY 29 2009 NCZ087-300150- ROBESON- 912 PM EDT FRI MAY 29 2009 ...A STRONG THUNDERSTORM NEAR FAIRMONT AND PROCTORVILLE - MOVING LITTLE... AT 910 PM EDT...A STRONG THUNDERSTORM WAS LOCATED IN THE FAIRMONT AND PROCTORVILLE AREA...WITH A SLOW DRIFT TOWARD THE EAST. SMALL HAIL AND TORRENTIAL RAINFALL IS EXPECTED WITH THIS THUNDERSTORM FOR AT LEAST THE NEXT 30 MINUTES. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS EXPECTED WITH THIS STORM. COMMUNITIES IN THE PATH OF THESE STORMS ARE BARNESVILLE...FAIRMONT... MARIETTA...ORRUM AND PROCTORVILLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
Special weather statement, May 29, 10:14 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1014 PM EDT FRI MAY 29 2009 SCZ034-300315- HORRY- 1014 PM EDT FRI MAY 29 2009 ...A STRONG THUNDERSTORM OVER AYNOR... AT 1013 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHEAST OF GALIVANTS FERRY...OR 14 MILES NORTHWEST OF CONWAY...MOVING EAST AT 20 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ADRIAN...ALLSBROOK... BAYBORO...GALIVANTS FERRY...GORETOWN...GREEN SEA...HORRY...LORIS AND AYNOR. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:14 PM EDT | Areal Flood Advisory | ILM | Bladen | 2 hr |
| May 29, 9:11 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 26 min |
| May 29, 9:30 PM EDT | Areal Flood Advisory | ILM | Robeson | 2 hr |
| May 30, 10:52 AM EDT | River Flood Warning | ILM | Florence, Marion | 34 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.